Alert archive / California / Freeze Warnings in 2018
Freeze Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 18, 2018, 3:26 AM PDT for Mendocino County, Trinity County, California. It took effect at Apr 19, 2018, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 3:26 AM PDT (10:26 UTC)
- In effect from
- Apr 19, 2018, 1:00 AM PDT
- Expired
- Apr 19, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS76 KEKA 181026 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 326 AM PDT Wed Apr 18 2018 CAZ107-108-110-111-182330- /O.NEW.KEKA.FZ.W.0006.180419T0800Z-180419T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 326 AM PDT Wed Apr 18 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 1 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...around 30. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth...Leggett...Laytonville...Willits... Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102>106-112-113-182330- /O.NEW.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 326 AM PDT Wed Apr 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna... Petrolia...Honeydew...Ettersberg...Orleans...Willow ...Creek... Garberville...Bridgeville...Boonville...Comptche...Ukiah... Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
617 WWUS76 KEKA 182129 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 229 PM PDT Wed Apr 18 2018 CAZ110-111-191030- /O.CAN.KEKA.FZ.W.0006.180419T0800Z-180419T1600Z/ /O.EXA.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 229 PM PDT Wed Apr 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Thursday. the Freeze Warning has been canceled. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits...Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ107-108-191030- /O.CON.KEKA.FZ.W.0006.180419T0800Z-180419T1600Z/ Northern Trinity-Southern Trinity- 229 PM PDT Wed Apr 18 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * LOW TEMPERATURES...Upper 20s to low 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-191030- /O.EXA.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Coastal Del Norte- 229 PM PDT Wed Apr 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE... Areas east of Crescent City. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102>106-112-113-191030- /O.CON.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 229 PM PDT Wed Apr 18 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Gasquet...Ukiah...Hopland...Arcata... Eureka...Fortuna...Orleans...Willow Creek...Petrolia... Honeydew...Ettersberg...Garberville...Bridgeville... Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
326 WWUS76 KEKA 190757 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1257 AM PDT Thu Apr 19 2018 CAZ107-108-191600- /O.CON.KEKA.FZ.W.0006.180419T0800Z-180419T1600Z/ Northern Trinity-Southern Trinity- 1257 AM PDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ109-191600- /O.EXA.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Mendocino Coast- 1257 AM PDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect until 9 AM PDT this morning. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Mendocino and rural areas away from the coast. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101>106-110>113-191600- /O.CON.KEKA.FR.Y.0011.180419T0800Z-180419T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1257 AM PDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet...areas east of Crescent City...Ukiah... Hopland...Arcata...Eureka...Fortuna...Covelo...Orleans... Willow...Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville...Boonville...Comptche...Leggett... Laytonville...Willits. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
960 WWUS76 KEKA 191020 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 320 AM PDT Thu Apr 19 2018 CAZ107-108-191600- /O.CON.KEKA.FZ.W.0006.000000T0000Z-180419T1600Z/ Northern Trinity-Southern Trinity- 320 AM PDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101>106-109>113-191600- /O.CON.KEKA.FR.Y.0011.000000T0000Z-180419T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 320 AM PDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Gasquet... Crescent City...Ukiah...Hopland...Arcata...Covelo...Orleans...Willow ...Creek...Petrolia...Honeydew...Ettersberg... Garberville... Bridgeville...Boonville...Comptche...Leggett...Laytonville... Willits. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
486 WWUS76 KEKA 191543 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 843 AM PDT Thu Apr 19 2018 CAZ107-108-191645- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-180419T1600Z/ Northern Trinity-Southern Trinity- 843 AM PDT Thu Apr 19 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ CAZ101>106-109>113-191645- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-180419T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 843 AM PDT Thu Apr 19 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 17, 9:49 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 17, 9:49 PM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 949 PM PDT Tue Apr 17 2018 .SYNOPSIS...Showers will develop across portions of our region on Wednesday. Thereafter, clouds will clear Wednesday night, resulting in chilly Thursday morning temperatures across interior valleys. Otherwise, mainly dry and mild conditions will be likely Friday through early next week. && .UPDATE... Adjusted low temperatures a bit in Trinity County to reflect latest trends in observations. Do not see a threat of frost in that area, although low temps in colder spots may touch mid- 30s...cloud-cover should preclude frost formation. Also pulled pops below slight chance range tonight outside of the Trinity Alps. Latest radar and most representative model guidance pointing towards a mostly dry night until we begin to see some upslope showers develop in southerly/easterly flow ahead of the next system passing mainly to our southwest. && .PREV DISCUSSION... /issued 225 PM PDT Tue Apr 17 2018/ An upper trough digging south across the northeastern Pacific is forecast to trek across the CNTRL CA coast by Wednesday night. As that takes place, a band of strongly forced showers will develop over the coastal waters Wednesday morning, with a second zone of showers occurring over the interior mountains Wednesday afternoon. In between these two areas of showers, conditions will be relatively dry along the Humboldt and Del Norte coasts. SPC has placed the Mendocino coast and adjacent waters in a Day 2 thunder outlook. However, model soundings show EL temperatures will be warmer than -20C. Given the marginal model signal, thunder hasn't been introduced into the forecast at this time. As the upper disturbance moves south of the area Wednesday night, dry subsident conditions will quickly materialize, which will clear out showers and clouds. This will lead to chilly interior temperatures Thursday morning, with another round of frost possible across portions of Trinity and Mendocino Counties. After Thursday, a very weak upper trough will brush past the region, but the only impact will be a period of thicker high level cloud cover. Another weak trough is forecast to enter NWRN CA Sunday/Sunday night, but again, will not generate impactful weather. Otherwise, surface high pressure will become increasingly dominant this weekend into early next, and with interior temperatures warming into the 80s, gusty north winds along the coast will become likely. AVIATION...Residual showers and clouds mostly cleared out of the coastal areas by mid morning as high pressure built over the region. Therefore, VFR conditions persisted across much of the region today. However, interior Mendocino reported post frontal IFR conditions across local valleys this morning. High pressure will rapidly depart the area on Wednesday as another rainy weather system treks toward the area. The whole region will see increasing clouds starting tonight. ACV and CEC air terminals may see limited rain Wednesday, because latest storm trajectory will push the bulk of the storm mostly south of Cape Mendocino. /TA MARINE...A lingering northwest swell continues to maintain elevated seas throughout the waters, with local buoys reporting 8 to 10 ft. significant wave heights and a dominant period of 9 to 12 seconds. As a result, the small craft advisory was re-issued for the waters south of Cape Mendocino through 3 PM today, and will be extended in the waters north of Cap Mendocino until 6 PM, or until wave heights settle below 10 feet for good sometime this evening. South winds will increase to between 15 and 20 kt Wednesday morning through late afternoon as a cold front approaches the waters, resulting in a slight increase in steeper seas. However, seas will likely remain below 10 feet through at least Wednesday night. Winds will shift to the north quickly overnight Wednesday, and will fluctuate between 15 and 25 kt between Thursday and Friday. This will cause steeper seas to build yet again, but the worst conditions are not expected until later in the weekend as northerly winds increase to Gale, or at least near Gale strength. Meanwhile, northwest swell will continue to maintain a presence in the waters through the week, but will become less prominent by the weekend as the increasing steep wind waves become much larger. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 AM PDT Wednesday for PZZ450-470. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 17, 1:25 PM PDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 125 PM PDT Tue Apr 17 2018 CAZ101>113-182030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 125 PM PDT Tue Apr 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:16 AM PDT | Small Craft Advisory | EKA | 3 days | |
| Apr 18, 3:26 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
Nearby
Freeze Warnings in California, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.